ATI RN Capstone Proctored Post Assessment Exam
Tutor Mode
0m 00s
ATI RN Capstone Proctored Post Assessment Exam
Tutor Mode
0m 00s
Question: 1 of 81Ati rn capstone proctored post assessment exam
A nurse is assessing a client who is taking losartan. Which of the following findings should the nurse identify as an adverse effect of this medication?
Explanation
Choice A rationale Losartan is an angiotensin II receptor blocker (ARB) which works by preventing angiotensin II from binding to its receptors in vascular smooth muscle, thereby causing vasodilation and lowering blood pressure. Hypertension is the condition losartan is prescribed to treat, not an adverse effect, because its mechanism directly counteracts the vasoconstrictive effects of angiotensin II. The intended therapeutic effect is a reduction in systemic vascular resistance and blood pressure. Choice B rationale Double vision, also known as diplopia, is not a recognized common or significant adverse effect of losartan. The mechanism of action of losartan primarily targets the renin-angiotensin-aldosterone system (RAAS), influencing blood pressure regulation and fluid balance, not directly affecting the central nervous system or ocular motor function. This symptom would be more indicative of neurological or ophthalmological issues unrelated to the medication's primary action. Choice C rationale Dizziness is a common adverse effect of losartan. This is a direct consequence of its therapeutic action, which is to lower blood pressure. The resulting vasodilation and reduced blood pressure can lead to orthostatic hypotension, causing feelings of lightheadedness or dizziness, especially when a person changes positions, like standing up. The brain's reduced perfusion pressure triggers this sensation as a physiological response. Choice D rationale Hyperactivity is not an expected adverse effect of losartan. The medication primarily affects the cardiovascular system by modulating the RAAS to lower blood pressure. It does not have known stimulant properties that would lead to increased energy, restlessness, or hyperactivity. Such a finding would likely be attributed to other factors or a different underlying condition, not the pharmacological action of this medication. *.
Submit to Reveal Answer